Tropical Storm, Bay
- When
- June 12, 12:00 PM EST to June 14, 12:00 PM EST
- Where
- Bay forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.238, -85.633 (the zone’s center; the record gives no point)
The center of Tropical Storm Alberto made landfall near Adams Beach along the Taylor County coast, about 50 miles southeast of Tallahassee, Florida, near midday on June 13. The highest 2-minute wind measured was 36 knots at Keaton Beach around 3 pm EDT on June 13.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
The center of Tropical Storm Alberto made landfall near Adams Beach along the Taylor County coast, about 50 miles southeast of Tallahassee, Florida, near midday on June 13. The highest 2-minute wind measured was 36 knots at Keaton Beach around 3 pm EDT on June 13. A peak wind gust of 48 knots was recorded from Gulf Buoy 42036, about 80 miles southeast of Apalachicola. It also recorded the lowest sea level pressure, 995.2 millibars. Rainfall totals for the 48-hour period ending at 8 am EDT on June 14 ranged from 0.26 inches at Marianna to 7.90 inches at Ochlockonee Bay. Maximum storm tides from Alberto varied from 1-2 feet above MLLW along the Bay and Gulf County coasts to 8-9 feet above MLLW along the Taylor and Dixie County coasts. Maximum storm surges ranged from 3-5 feet above normal along the Wakulla, Taylor and Dixie County coasts. Alberto's winds knocked down several trees and power lines throughout portions of the Florida Big Bend and resulted in scattered power outages. Minor surge flooding occurred in coastal communities, especially in Taylor and Dixie counties. About 350 coastal residents of Franklin, Wakulla, Taylor and Dixie counties took refuge in emergency shelters. Reports were provided by the Florida DEM.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 12, 11:30 AM EST, 30 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED FOR WATCH/WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1230 PM EDT MON JUN 12 2006
.SYNOPSIS...
AT 10 AM EDT...THE CENTER OF TS ALBERTO WAS ESTIMATED NEAR 27.1
NORTH...85.9 WEST OR ABOUT 190 MILES SSW OF APALACHICOLA. MUCH HAS
CHANGED SINCE EARLIER THIS MORNING...AIR FORCE PLANE FOUND THAT
CENTER OF STROM HAS REFORMED NEAR THE DEEP CONVECTION AND IS NOW 60
NM TO NE OF PREVIOUS ESTIMATES. PEAK WIND REPORTED OF 74 KTS
NECESSITATING A REVISION IN SPEEDS OF ALBERTO TO 60 NM. CURRENTLY
ALBERTO IN AREA OF WARM GULF WATER CAUSING REINTENSIFICATION
BALANCING SW SHEAR. THIS MEANS THAT ALBERTO NOW HAS CHANCE TO BECOME
A HURRICANE AT SOME STAGE OF ITS LIFE. IT HAS ALSO TAKEN A SLIGHT
LEFTWARD TRACK AND SLOWED DOWN. THE CURRENT NHC TRACK HAS IT MAKING
LANDFALL AROUND 7 PM TUESDAY EVENING AROUND STEINHATCHEE IN TAYLOR
COUNTY. THUS HURRICANE WARNING ISSUED FOR COASTAL COUNTIES
DIXIE-WAKULLA AND TROPICAL STORM FOR FRANKLIN. TO ACCOUNT FOR
INCREASING WINDS...INLAND TROPICAL STORM WIND WARNING FOR ALL INLAND
COUNTIES OF THE BIG BEND.
UPSTREAM RADAR SHOW BROAD AREA OF RAIN WITH EMBEDDED SHOWERS MOVING
INTO OFFSHORE WATERS OF APALACHEE BAY AND EASTERN PANHANDLE WATERS.
ADDITIONAL RAIN DEVELOPING IN THE UNSTABLE ADDITIONAL SCT SHWRS
AND ISOLD TSTMS WILL CONTINUE IN TROPICAL AIR OVER THE NEARSHORE
WATERS AND COASTAL COUNTIES. SUSTAINED SELY WINDS ARE 25-30 KTS WITH
OCNL GUSTS TO 30 KTS...WITH SEAS AVERAGING 12 FT AT THE BUOYS.
&&
.SHORT TERM (THIS AFTERNOON-WEDNESDAY)...
FORECAST THIS AFTERNOON INTO TONIGHT WITH SHARP SE-NW GRADIENT WITH
LIKELY TO CAT DIXIE COUNTY DOWN TO LO SCT SE ALA. LOCALLY HEAVY RAIN
POSSIBLE AND TONIGHT. WITH RAIN/CLOUDS MAX TEMPS LOWER THIS
AFTERNOON FROM MID 80S SE BIG BEND TO LOW 90 SE ALA. MIN TEMPS
TONIGHT LOW 70S INLAND TO MID 70S COAST. MAY UPDATE ZFP MAINLY FOR
SE BIG BEND TO CHANGE WORDING TO PERIODS OF RAIN AND A FEW TSTMS.
MAY INSERT RAIN MAY BE HEAVY AT TIMES. MAY INSERT WINDY SE BIG
BEND TONIGHT. AFTER ALBERTOS EXIT OFF THE SE U.S. COAST TUESDAY
NIGHT AND WEDNESDAY...MEAN TROUGH REESTABLISHES ITSELF OVER THE ERN
U.S. WHICH SPELLS A RETURN TO BELOW CLIMO POPS AND ABOVE CLIMO TEMPS.
&&
.MARINE...WITH STRENGTHENING STORM...REWORKED WINDS/SEAS AND
HEADLINES (HURRICANE WARNING ERN WATERS AND TS WARNING WRN WATERS.
EXPECT INCREASING SWELLS WELL IN ADVANCE OF ALBERTO REACHING THE
PANHANDLE WATERS THIS AFTERNOON...HIGH SURF ADVISORY WRN COUNTIES
REMAINS IN EFFECT. WINDS AND SEAS WILL GRADUALLY SUBSIDE IN WAKE OF
ALBERTOS DEPARTURE.
&&
.FIRE WEATHER...NO CONCERNS FOR THE NEXT FEW DAYS.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...A HURRICANE WARNING IS NOW IN EFFECT FOR
...JEFFERSON...WAKULLA...DIXIE AND TAYLOR COUNTIES
A TROPICAL STORM WARNING IS NOW IN EFFECT FOR
FRANKLIN COUNTY
AN INLAND TROPICAL STORM WARNING IS IN EFFECT FOR
INLAND COUNTIES OF THE BIG BEND.
HIGH SURF ADVISORY BAY AND WALTON COUNTIES.
&&
AVIATION/FIRE WX...LANIER/GOREE
REST OF DISCUSSION...BLOCKHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 700 AM EDT MON JUN 12 2006 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ750-755-770-775-131000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL OUT TO 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM 20 TO 60 NM- 600 AM CDT MON JUN 12 2006 /700 AM EDT MON JUN 12 2006/ ...TROPICAL STORM ALBERTO STRENGTHENS OVER THE EASTERN GULF... ...A TROPICAL STORM WARNING IS NOW IN EFFECT FOR THE WEST COAST OF FLORIDA FROM ENGLEWOOD TO INDIAN PASS... ...INLAND TROPICAL STORM WARNING IN EFFECT UNTIL 2 PM EDT TUESDAY FOR THE COASTAL COUNTIES OF THE FLORIDA BIG BEND... ...FLOOD WATCH IN EFFECT FOR THE FLORIDA BIG BEND... ...HIGH SURF ADVISORY IN EFFECT FOR BAY AND COASTAL WALTON COUNTIES... THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTH CENTRAL AND SOUTHWEST GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS OF THE GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT... TROPICAL STORM ALBERTO WILL MOVE NORTHEAST ACROSS THE NORTHEAST GULF OF MEXICO TODAY AND TONIGHT...GENERATING HIGH WINDS AND SEAS WELL AHEAD OF THE STORM CENTER. LARGE BREAKING WAVES WILL CAUSE BEACH EROSION AND DANGEROUS RIP CURRENTS...AND POSSIBLE MINOR FLOODING. ISOLATED TORNADOES WILL BE POSSIBLE OVER PORTIONS OF NORTHWEST FLORIDA TONIGHT. RAINFALL AMOUNTS WILL RANGE FROM A HALF TO ONE INCH...WITH ISOLATED TOTALS IN EXCESS OF TWO INCHES OVER MUCH OF THE FLORIDA BIG BEND. THERE IS A HIGH RISK FOR RIP CURRENTS AT THE AREA BEACHES TODAY. SMALL CRAFT OPERATORS ARE URGED TO REMAIN IN PORT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... TROPICAL STORM ALBERTO IS FORECAST TO COME ASHORE ALONG THE SOUTHEAST BIG BEND COAST EARLY TUESDAY AFTERNOON. ADDITIONAL RAINFALL OF ONE TO TWO INCHES WITH ISOLATED AMOUNTS UP TO THREE INCHES WILL BE POSSIBLE OVER PORTIONS OF THE BIG BEND...WITH FLOODING POSSIBLE. RESIDENTS ALONG THE BIG BEND COAST WILL BE AT RISK FOR SURGE FLOODING AND BEACH EROSION UNTIL ALBERTO MAKES LANDFALL. THERE WILL BE A MODERATE RISK FOR RIP CURRENTS ON TUESDAY FOR THE PANHANDLE BEACHES. UNSEASONABLY WARM AND DRY CONDITIONS WILL RETURN FOR THE LATTER HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND HAM RADIO OPERATORS MAY BE NECESSARY TODAY AND TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. JAMSKI
The national radar mosaic for the moment the first event began.
18 tropical storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, June 2006The 2006 hurricane season
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514457, 5514458, 5514459, 5514460, 5514461, 5514462, 5514463, 5514464, 5514465, 5514466, 5514467, 5514468, 5514469, 5514470, 5514471, 5514472, 5514473, 5514474.